Back to Ask the Diabetes Team Ask the Diabetes Team

From Australia:

Why do sugar levals drop dramatically within the course of 1 hour, e.g., from 12.7 mmol/l to 2.3 mmol/l [228 mg/dl to 41 mg/dl]? The child is 3 years old and at rest.


You give us very little information to correctly judge this phenomenon: broadly speaking, it can depend on a faster absorption of insulin dose (I assume your child's drop is after Regular insulin or lispro insulin [Humalog®]) from an injection site near a small blood vessel and/or a faster absorption site such as the abdomen wall. Anyhow, I don't remember a drop of the magnitude you report over an hour time in any patient of mine! Have you checked again with another strip or meter?


Original posting 4 Dec 97


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:08:56
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.